Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Meals & Meds
Jul 18, 2001

Dear Doc,

I am taking the following antivirals. I wanted to know if I can take them together. (Question includes times and meals/snack interaction)

I am taking Norvir 400mg (4 pills), Viracept 750mg (3 pills), Abavicar 300mg (1 pill) at 10:00am with a small bowl of oatmeal and 10:00pm with a light snack (half of an orange & a few crackers.

Then Sustiva at 12:00am.

Should I be taking Norvir and Viracept at different times, I just read that Norvir needs to be taken with a meal, and viracept needs to be taken with a light snack.

Abavicar and Sustive can be taken with juice, milk or a coke. I hope this is correct because I have been on these meds for over a week now.

My Dr. said the Norvir was to boost the Viracept levels, hope I am taking these correct.

Thanks for you help!

Response from Dr. Boyle

The Norvir (ritonavir) and Viracept (nelfinavir) can be taken at the same time with a meal (even more than you are currently eating). Most clinicians do not use Norvir to boost Viracept levels, since the elevation is not that impressive and the side effects and toxicities of Norvir are relatively significant. Your current schedule for ziagen (abacavir) and Sustiva (efavirenz) are fine.



Previous
Taking all together
Next
Nelfinavir & Food

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement